MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. XENMATRIX; PORCINE SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. XENMATRIX; PORCINE SURGICAL MESH
Catalog Number 1161520
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abscess (1690); Adhesion(s) (1695); Fistula (1862); Hematoma (1884); Unspecified Infection (1930); Inflammation (1932); Hernia (2240)
Date of Event 03/20/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the additional information received, no conclusions can be made.Per medical records review, post implant of xenmatrix, patient was diagnosed with infection, fistula, hernia recurrence, abscess, hematoma, adhesions, inflammation and abdominal pain thereby underwent repair.The instructions-for-use supplied with the device lists infection, hernia recurrence, adhesions and inflammation as possible complications.The warning section of the ifu states, "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.An unresolved infection may require removal of the device".This emdr represents xenmatrix (device #2).Additional supplemental emdr's were submitted to represent mesh ¿ ventralex (device #1) & ventralight st mesh (device #3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned.
 
Event or Problem Description
Per additional information provided: (b)(6) 2008 - patient was diagnosed with incisional umbilical hernia thereby underwent open repair with implant of ventralex mesh (device #1).Per operative notes, ¿the hernia sac was completely dissected.A ventralex mesh was placed in the peritoneal cavity and secured circumferentially with sutures.¿ (b)(6) 2015 - patient was diagnosed with recurrent umbilical hernia thereby underwent open repair with the explant of ventralex mesh (device #1).Per operative notes, ¿the old ventralex mesh was removed in its entirety.There was a recurrent umbilical hernia defect, elected to repair this primarily.The fascia seprafilm was placed over the abdominal contents and sutured.¿ (b)(6) 2015 - patient was diagnosed with fascial dehiscence thereby underwent open repair with the implant of xenmatrix mesh (device #2).Per operative notes, ¿the defect at the periumbilical region was too large and therefore placed a xenmatrix biologic mesh in an underlay fashion and tacked circumferentially with sutures.¿ (b)(6) 2015 - patient was diagnosed with abdominal wall abscess thereby underwent drainage of abdominal wall abscess.(b)(6) 2015 - patient was diagnosed with abdominal wound infection thereby underwent abdominal wound debridement and vac placement.Also, prescribed with medications for pain control.(b)(6) 2015 - patient was diagnosed with recurrent incisional hernia and hypertrophic abdominal wound scar thereby underwent open adhesiolysis and excision of hypertrophic fascial and dermal scar.Per operative notes, ¿the dermal scar was excised.The fascia was very thickened where the biological mesh had been placed and there was edema and inflammatory changes present.Adhesions were completely cleared and the fascia was re-approximated with sutures." (b)(6) 2015 - patient was diagnosed with abdominal pain and infected wound with abscess thereby underwent wound exploration with drainage of abscess.(b)(6) 2016 - patient was diagnosed with recurrent abdominal wall abscess thereby underwent excisional debridement of abdominal wall abscess.(b)(6) 2016 - patient was diagnosed with chronic recurring abdominal pain secondary to multiple incisional hernias thereby underwent laparoscopic repair with extensive adhesiolysis and implant of ventralight st mesh (device #3).Per operative notes, ¿once the anterior abdominal wall had been completely cleared of adhesions, a ventralight st mesh was placed into the abdominal cavity and secured with securestrap device.¿ (b)(6) 2016 - patient was diagnosed with wound hematoma thereby underwent incision with evacuation of hematoma and placement of drain.(b)(6) 2017 - patient was diagnosed with fistula and excision of mesh.(the op note was not provided in the medical records).(b)(6) 2017 - patient was diagnosed with infected mesh thereby underwent incision and drainage of anterior abdominal wall with removal of foreign body.Per operative notes, ¿some retained sutures were removed and there was a collection of purulence that was drained.Then, closed some of the scar tissue together using sutures.¿ (b)(6) 2017 - patient was diagnosed with recurrent incisional hernia thereby underwent open repair with implant of vicryl mesh.Per operative notes, ¿after dissection of dense scar tissues, a vicryl mesh was placed in an onlay fashion, and this was run up either side of the defect, anchoring it into available scar tissue and sutured." attorney alleged that the patient had abscess, adhesions, fistulae, infection, pain, hernia recurrence and emotional injuries.

Brand Name
XENMATRIX
Common Device Name
PORCINE SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key20671922
Report Number1213643-2024-094814
Device Sequence Number8207954
Product Code FTM
UDI-Device Identifier00801741031410
UDI-Public(01)00801741031410(17)151113(10)HUXK0733
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K140501
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/13/2015
Device Catalogue Number1161520
Device Lot NumberHUXK0733
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/21/2024
Initial Report FDA Received Date11/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient SexFemale
Patient Weight118 KG